Journals / Batı Karadeniz Tıp Dergisi / 2026 / Cilt: 9 Sayı: 1

A Rare Clinic Related to Paclitaxel Use: Type 2 Kounis Syndrome

Paklitaksel Kullanımına Bağlı Gelişen Nadir Bir Klinik: Tip 2 Kounis Sendromu

Baycan Kus(Kayseri Şehir Hastanesi)0009-0007-5925-4311
Mehmet Uzun(Kahramanmaraş Şehir Hastanesi)0000-0002-8596-4233
Necmi Baykan(Kayseri Şehir Hastanesi)0000-0002-6845-9550
Harun Çifci(Kayseri Şehir Hastanesi)0009-0003-1208-8169
Merve İrem Atıcı(Kayseri Şehir Hastanesi)0009-0004-8025-8278
Pages
123–129
Publication Date
2025-04-30
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Our case is a rare case report because the culprit vessel of inferior wall ST segment elevation was not the right coronary artery but the circumflex artery.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Paclitaxel is a member of the taxane class of chemotherapy medications and is utilized in the treatment of ovarian, breast, advanced non-small cell lung cancer, and Kaposi's Sarcoma associated with AIDS.
📊
Key Findings & Data:Approximately 30% of patients receiving taxane-based chemotherapeutic agents experience such reactions.
💡
Conclusion & Impact:Our case is a rare case report because the culprit vessel of inferior wall ST segment elevation was not the right coronary artery but the circumflex artery.
🔬Design:Olgu Sunumu
📍Scope:Comprehensive Sample
⚙️Variables:Akciğer Adenokarsinomu · Anaflaksi · Kounis Sendromu

Abstract

Paclitaxel is a member of the taxane class of chemotherapy medications and is utilized in the treatment of ovarian, breast, advanced non-small cell lung cancer, and Kaposi's Sarcoma associated with AIDS. Hypersensitivity reactions are relatively common and may range from mild clinical manifestations to severe, treatment-resistant, and even fatal outcomes. Approximately 30% of patients receiving taxane-based chemotherapeutic agents experience such reactions. Proposed pathophysiological mechanisms include IgE-mediated anaphylaxis—characterized by elevated serum tryptase levels—direct activation of mast cells and/or basophils, and the involvement of the complement cascade. Kounis syndrome is an acute coronary condition that arises during allergic or anaphylactic reactions. In the pathogenesis of Kounis syndrome, a variety of inflammatory mediators are thought to be involved, including proteases, tryptase, arachidonic acid metabolites, platelet-activating factor, as well as various cytokines and chemokines released during mast cell activation. The incidence in patients undergoing an allergic, hypersensitive, anaphylactic, or anaphylactoid reaction ranges from 1.1% to 3.4%. The most common heart complaint during application is chest pain (incidence: 86.6%). Diagnosing Kounis syndrome in the emergency department can be challenging due to the variety of clinical symptoms. It should rely on the presence of cardiovascular, allergic, or anaphylactic symptoms and signs, along with supporting evidence from laboratory tests, electrocardiograms, echocardiograms, and angiograms. In this report, we present a case of anaphylaxis while receiving paclitaxel treatment for lung malignancy in the chemotherapy unit and the diagnosis of Type 2 Kounis syndrome was established in the emergency department. Our case represents Type 2 Kounis syndrome because of ST segment elevation in inferior leads and occlusion in coronary angiography. Previously reported cases in the literature were Type 1 Kounis syndrome and our case is Type 2 Kounis syndrome. Therefore, this case report is a rare case report. Our case is a rare case report because the culprit vessel of inferior wall ST segment elevation was not the right coronary artery but the circumflex artery.

Özet

Paklitaksel, taksan sınıfı kemoterapi ilaçlarının bir üyesidir ve over, meme, ileri evre küçük hücreli dışı akciğer kanseri ile AIDS'e bağlı Kaposi Sarkomu’nun tedavisinde kullanılmaktadır. Aşırı duyarlılık reaksiyonları nispeten yaygındır ve hafif klinik bulgulardan şiddetli, tedaviye dirençli ve hatta fatal sonuçlara kadar geniş bir spektrumda gözlemlenebilir. Taksan bazlı kemoterapötik ajanlar alan hastaların yaklaşık %30’unda bu tür reaksiyonlar meydana gelmektedir. Öne sürülen patofizyolojik mekanizmalar arasında IgE aracılı anafilaksi, serum triptaz düzeylerinin artışı ile karakterize mast hücreleri ve/veya bazofillerin doğrudan aktivasyonu ve kompleman sisteminin devreye girmesi yer almaktadır. Kounis Sendromu, alerjik veya anafilaktik reaksiyonlar sırasında gelişen akut bir koroner durumdur. Kounis Sendromu’nun patogenezinde, mast hücresi aktivasyonu sırasında salınan proteazlar, triptaz, araşidonik asit türevleri, trombosit aktive edici faktör, çeşitli sitokinler ve kemokinler gibi farklı inflamatuvar mediatörlerin rol oynadığı düşünülmektedir. Alerjik, hipersensitif, anafilaktik veya anafilaktoid reaksiyon geçiren hastalarda insidans %1,1 ile %3,4 arasında değişmektedir. Uygulama sırasında en sık görülen kalp şikayeti göğüs ağrısıdır (insidans: %86,6). Acil serviste Kounis Sendromu’nun tanısı, çeşitli klinik semptomlar nedeniyle zorlu olabilir. Tanı, kardiyovasküler, alerjik veya anafilaktik semptomların ve bulguların varlığına ve laboratuvar testleri, elektrokardiyogram, ekokardiyogram ve anjiyogramdan elde edilen destekleyici kanıtlara dayanmalıdır. Bu raporda, kemoterapi ünitesinde akciğer malignitesi nedeniyle paklitaksel tedavisi alırken gelişen anafilaksi vakası ve acil serviste Tip 2 Kounis Sendromu tanısının konulması sunulmuştur. Vakamız, inferior derivasyonlarda ST segment yükselmesi ve koroner anjiyografide tıkanıklık olması nedeniyle Tip 2 Kounis Sendromu’nu temsil etmektedir. Literatürde daha önce bildirilen vakalar Tip 1 Kounis Sendromu iken, vakamız Tip 2 Kounis Sendromu’dur. Bu nedenle, bu vaka raporu nadir bir vaka raporudur. Vakamız, inferior duvar ST segment yükselmesinin sorumlu damarının sağ koroner arter değil, sirkumfleks arter olması nedeniyle de nadir bir vaka raporudur.

🔖

Cite This Article

Kus, B., Uzun, M., Baykan, N., Çifci, H., Atıcı, M. İ. (2025). A Rare Clinic Related to Paclitaxel Use: Type 2 Kounis Syndrome. Batı Karadeniz Tıp Dergisi, Cilt: 9 Sayı: 1, 123–129. https://doi.org/10.29058/mjwbs.1570827

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (3)

  1. Shaker MS, Wallace DV, Golden DBK, et al. Anaphylaxis-a 2020 practice parameter update, systematic review, and Grading of Recommendations, Assessment, Development and Evaluation (GRADE) analysis. J Allergy Clin Immunol. 2020;145(4):1082 1123.
  2. Macías E, Amador E, Sandia A, Taracena S. Allergic angina syndrome, allergic myocardial infarct or Kounis syndrome: insights on epidemiology, etiology, diagnosis and treatment. A case report by gadolinium anaphylaxis. Arch Cardiol Mex. 2024;94(4):495-501.
  3. Puri P, Kachhadia MP, Sardana P, Bhagat R, Dekowski SS, Fohle E. Adrenaline, Takotsubo, Anaphylaxis, and Kounis Syn drome (ATAK) Complex Unveiled: Integrating Takotsubo and Kounis Syndromes in the Context of Chemotherapy-Related Anaphylaxis. Cureus. 2024 Jan 29;16(1):e53145.